Skip to main content
MedCalcHub
← Back to Specialties

Pediatrics

10 calculators

Age-appropriate calculators for paediatric trauma, neurological assessment, croup severity, sepsis screening, and dehydration.

Related Categories

Pediatric BMI Calculator (BMI-for-Age)

Calculates BMI for children and adolescents (ages 2–20) and classifies weight status using CDC 2000 BMI-for-age percentile references.

Pediatrics
Open Pediatric BMI Calculator (BMI-for-Age)

Apgar Score (Newborn)

Scores newborn condition at 1 and 5 minutes using the five Apgar signs (Appearance, Pulse, Grimace, Activity, Respiration), each scored 0–2 for a total of 0–10 (Apgar 1953). Higher scores indicate better transition to extrauterine life.

Pediatrics
Open Apgar Score (Newborn)

Pediatric Glasgow Coma Scale

Age-modified Glasgow Coma Scale for infants and children, using the same eye (1–4) and motor (1–6) components as the adult scale but an age-appropriate verbal response (1–5). Sum ranges 3–15; lower scores indicate more severe impairment of consciousness.

Pediatrics
Open Pediatric Glasgow Coma Scale

Pediatric Trauma Score (PTS)

Scores pediatric trauma severity across six components (weight, airway, systolic blood pressure, mental status, open wounds, skeletal injury), each scored +2 (minor), +1 (moderate), or −1 (severe), for a total of −6 to +12. Lower scores predict higher mortality and the need for transfer to a pediatric trauma center.

Pediatrics
Open Pediatric Trauma Score (PTS)

Westley Croup Score

Scores croup severity using the five-component Westley scale (1978): level of consciousness, cyanosis, stridor, air entry, and retractions, summed from 0–17. Higher scores indicate more severe upper-airway obstruction and impending respiratory failure.

Pediatrics
Open Westley Croup Score

PECARN Minor Head Trauma Rule

Risk-stratifies children with minor blunt head trauma for clinically important traumatic brain injury (ciTBI) using the age-specific PECARN decision rule (Kuppermann 2009). Two separate rules apply for children under 2 years and children 2 years and older; the risk of ciTBI is < 0.02–0.05% when none of the rule's predictors are present.

Pediatrics
Open PECARN Minor Head Trauma Rule

Rochester Criteria (Febrile Infant)

Risk-stratifies febrile infants aged 0–60 days for serious bacterial infection (SBI) using the Rochester criteria (Jaskiewicz 1994). An infant who meets all seven criteria is considered LOW RISK and can be managed with careful outpatient follow-up; failure to meet any criterion warrants a full sepsis evaluation and admission.

Pediatrics
Open Rochester Criteria (Febrile Infant)

Gorelick Dehydration Scale

Predicts clinically important dehydration (≥ 5% body weight) in children with gastroenteritis using the validated 4-item Gorelick scale: capillary refill > 2 seconds, dry mucous membranes, absent tears, and ill/toxic appearance. Three or more of four findings predicts ≥ 5% dehydration.

Pediatrics
Open Gorelick Dehydration Scale

Pediatric Hypotension (PALS) Threshold

Determines the age-based 5th-percentile systolic blood pressure threshold below which hypotension is defined in children (PALS/AAP): < 60 mmHg in term newborns to 1 month, < 70 mmHg in infants 1–12 months, < 70 + (2 × age in years) in children 1–10 years, and < 90 mmHg beyond 10 years. Compares a measured systolic blood pressure against the threshold.

Pediatrics
Open Pediatric Hypotension (PALS) Threshold

Pediatric Early Warning Score (Brighton PEWS)

Scores clinical deterioration risk on pediatric wards using the Brighton Pediatric Early Warning Score (Monaghan 2005): Behavior, Cardiovascular, and Respiratory domains (each 0–3) plus 1 additional point for persistent parent or staff concern, for a total of 0–10. Higher scores trigger escalating observation and urgent review.

Pediatrics
Open Pediatric Early Warning Score (Brighton PEWS)